Vitamin B3-nicotinic acid-? Side effects?

An itching or a sensation of heat in the skin, after relatively large doses (more than 75 mg.) Nicotinic acid is a common phenomenon. This reaction is the result of dilatation of blood vessels, which is a natural action of nicotinic acid, and so is used therapeutically.

Whether or not to be considered as an adverse reaction is a real point of discussion. This reaction disappears regularly after 20 minutes and is not harmful to the individual.

It's very rare that this reaction occurs with less than three times the RDA, even in very sensitive individuals. In the majority required much larger quantities.

The active substance is nicotinamide, only rarely produces this reaction, and thus is the form that is generally used in supplementation with this vitamin.

Side effects of vitamin B3 in very high doses
Daily doses of 200 mg. 10 g. acid have been used therapeutically to reduce cholesterol levels in the blood under medical supervision for up to 10 years or more, and although some reactions has been presented with these very high dosages, have responded quickly to the suppression of therapy, and has often disappeared even with continued therapy

Isolated cases have been observed transient liver disorders, rash, dry skin and excessive pigmentation. The glucose tolerance sometimes is reduced in diabetic and patients with peptic ulcer have increased pain.

No serious reactions have been reported, however, even with these high doses.

The available evidence suggests that RDA is 100 times the safe dose.

Related Topics

Vitamin B3 or nicotinamide
Vitamins. Have side effects doses?

*Automatic Translation